Hail, Oakland
- When
- July 8, 3:00 PM EST
- Where
- Oakland County, Waterford
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 42.700, -83.400
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT FRI JUL 8 2005 .SHORT TERM...TONIGHT AND SATURDAY COLD UPPER LOW (-15 TO -16 C AT 500 MB) CENTERED OVER CENTRAL/EASTERN GREAT LAKES REGION WILL SLOWLY TRACK EAST THROUGH TOMORROW. HEIGHTS WILL BE BUILDING TONIGHT AND TOMORROW...WITH THE SHORTWAVE RIDGE ALREADY OVERHEAD BY 00Z SUNDAY. THIS RIDGE WILL CAP ACTIVITY...AS MID LEVEL DRY AIR/INVERSION PUSHES LOWER...CONTINUING TO SCOUR OUT WHAT LITTLE LOW LEVEL MOISTURE IS LEFT. THERE WILL BE SOME CU DEVELOPMENT TOMORROW...BUT ELECTED TO STICK WITH A MOSTLY SUNNY FORECAST. MORE SUNSHINE AND WARMER TEMPS AT 850 MB (14C) SHOULD TRANSLATE TO MAXES A GOOD 3 DEGREES WARMER...WHICH PLACES TEMPS IN THE MID 80S. WITH CLEARING SKIES TONIGHT...WOULD EXPECT MOST LOCATIONS TO DIP INTO THE UPPER 50S. JUST LIKE YESTERDAY...WILL NEED TO ACCOUNT FOR CURRENT ACTIVITY INTO THE EARLY EVENING HOURS. OUTFLOW FROM STORMS WILL CONTINUE TO SUPPORT ADDITIONAL DEVELOPMENT...AS DECENT INSTABILITY (CAPES AROUND 1500 J/KG) LINGERS OVER THE WESTERN THIRD OF THE CWA. STILL CANT RULE OUT PULSE SEVERE PRODUCING PENNY SIZE HAIL. THE NORTHERN THIRD OF THE CWA LOOKS FAIRLY STABLE...WITH LIMITED CU DEVELOPMENT. WILL ONLY CARRY A SLIGHT CHANCE NEAR SAGINAW BAY. && .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY SATURDAY NIGHT THROUGH MONDAY NIGHT...CONTINUED DRY THROUGH THE PERIOD...AS SURFACE AND RIDGE ALOFT REMAIN PARKED OVER THE CENTRAL AND EASTERN GREAT LAKES. EASTERLY COMPONENT TO LOW LEVEL WIND FIELD WILL ALSO KEEP DEW POINTS CONFINED TO THE UPPER 50 TO LOWER 60S AS WELL. WARMING 500 MB TEMPS WILL PUT A LID ON CONVECTION...SO ANTICIPATE JUST SCATTERED AFTERNOON CU FOR BOTH SUNDAY AND MONDAY. MODELS INDICATE MCS TO FIRE ALONG PSEUDO WARM FRONT OVER WISCONSIN SATURDAY NIGHT AND SUNDAY MORNING...COULD SEE SOME DEBRIS CLOUD IN SOUTHEAST LOWER BUT 850 MB TRANSPORT VECTORS AND CORFIDI VECTORS INDICATE MCS RAPIDLY LEAVING BEST ENVIRONMENT AS IT MOVES TOWARD LAKE MICHIGAN...THEN CURVING SOUTH. TUESDAY THROUGH FRIDAY...MEDIUM RANGE MODELS IN GENERAL AGREEMENT THROUGH THE PERIOD WITH THE GFS MORE AGGRESSIVE WITH NORTHERN STREAM AMPLIFICATION. GFS ENSEMBLE RUNS VERY CONSISTENT WITH THIS AMPLIFICATION...AND UPPER RIDGE AXIS RETROGRADING INTO THE WESTERN U.S. SO WILL CONTINUE WITH GFS SYNOPTIC SOLUTION WITH LONG WAVE TROF REORGANIZING OVER THE EASTERN U.S. BY LATE IN THE PERIOD. GFS ALSO A LITTLE MORE AGGRESSIVE WITH ASSOCIATED COLD FRONT ON THURSDAY AND FRIDAY...WHICH WILL HELP SWEEP DENNIS EAST OF THE REGION. MODELS HANDLE HURRICANE DENNIS DIFFERENTLY THOUGH...WITH THE WRFXX NOW MORE IN LINE WITH THE OTHER MODELS. STILL CONCERNED THAT MODELS ARE DRIVING DENNIS TO FAR NORTH INTO WESTWARD EXTENSION OF BERMUDA HIGH. AT THE VERY LEAST WILL SLOW DOWN ONSET OF PCPN ASSOCIATED WITH DENNIS AND KEEP TUESDAY DRY AT THIS TIME. TROPICAL MOISTURE SHOULD SWEEP EAST OF THE REGION ON THURSDAY WITH COLD FRONT PASSAGE...BUT SOME INSTABILITY REMAINING OVER THE CENTRAL GREAT LAKES THROUGH FRIDAY IN THERMAL TROF AXIS...SO WILL CONTINUE WITH CHANCE RW/ISOLATED TRW THROUGH FRIDAY...SYNOPTIC PATTERN ON THURSDAY AND FRIDAY VERY SIMILAR TO PATTERN OVER US TODAY. && .AVIATION... SCT-BKN CU FIELD HAS DEVELOPED ONCE AGAIN THIS AFTERNOON...WITH A FEW SHOWERS TRYING TO DEVELOP. RIGHT NOW....WEAK UPDRAFTS ARE ENTRAINING TOO MUCH OF THE IMPRESSIVE MID LEVEL DRY AIR TO GET GOING. WITH A FEW MORE HOURS OF PEAK HEATING...THAT SHOULD CHANGE...AS LOW LEVEL MOISTURE IS SUFFICIENT. THE ONLY EXCEPTION BEING AT MBS...WHERE THE STABLE NORTHEAST FLOW OFF OF SAGINAW BAY LOOKS TO SUPPRESS ACTIVITY. STORMS AND CLOUDS WILL DISSIPATE EARLY THIS EVENING...LEAVING CLEAR SKIES. WILL LEAVE OUT LIGHT RADIATION FOG FOR NOW. HOWEVER...EVENING SHIFT MAY ELECT TO ADD SOME VIS RESTRICTION IF A LOT OF RAIN FALLS AT A PARTICULAR TAF SITE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...SF SHORT TERM...SF LONG TERM....GSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 905 AM EDT FRI JUL 8 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 905 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS ARE ANTICIPATED...PRODUCING HAIL AROUND INCH IN DIAMETER. OTHERWISE...THE MAJORITY OF STORMS WILL BE NON-SEVERE...CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS MOVEMENT WILL BE LIGHT AND VARIABLE. DUE TO THIS SLOW STORM MOTION... LOCALLY HEAVY RAINFALL IS EXPECTED. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL PROVIDE THE SCATTERED THUNDERSTORMS TODAY. THIS SYSTEM WILL MOVE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. THE CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY IS DUE TO THE POTENTIAL FOR THE REMNANTS OF HURRICANE DENNIS TO TRACK INTO THE SOUTHERN GREAT LAKES. THE CHANCE OF THUNDERSTORMS ON THURSDAY WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING INTO THE REGION FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-090900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 905 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 40 KNOTS AND FREQUENT LIGHTNING. THUNDERSTORMS MOTION WILL BE LIGHT AND VARIABLE. DUE TO THIS SLOW STORM MOTION... LOCALLY HEAVY RAINFALL IS EXPECTED. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL PROVIDE THE SCATTERED THUNDERSTORMS TODAY. THIS SYSTEM WILL MOVE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. THE CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY IS DUE TO THE POTENTIAL FOR THE REMNANTS OF HURRICANE DENNIS TO TRACK INTO THE SOUTHERN GREAT LAKES. THE CHANCE OF THUNDERSTORMS ON THURSDAY WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING INTO THE REGION FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CONSIDINE/SF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
213 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL FARMINGTON 42.46N 83.38W
07/08/2005 0.50 INCH OAKLAND MI PUBLIC
&&
SFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
255 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 S YPSILANTI 42.22N 83.62W
07/08/2005 0.50 INCH WASHTENAW MI EMERGENCY MNGR
INTERSECTION- TEXTILE AND WHITAKER
&&
SFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL WHITE LAKE 42.65N 83.50W
07/08/2005 0.50 INCH OAKLAND MI NWS EMPLOYEE
NWS OFFICE
&&
SFThe Detroit radar (KDTX), 6 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466338, 5466339, 5466337.